MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL10 7MMX20CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL10 7MMX20CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF100720
Medical Device Problem Codes Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation (mre) was performed for the finished device l14263 number, and no non-conformances related to the reported complaint condition were identified.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during a coil embolization, a deltafill10 7mmx20cm coil (dlf100720, l14263) was being used as a first coil.The coil couldn't be advanced nor retrieved by the physician.The physician pulled the coil and the unspecified microcatheter (mc) at the same time.After inspection, it turns out to be stretched.The physician used a same like product.The procedure was successfully finished.There was no patient injury reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated section on this medwatch report: b4, g3, g6, h2 and h10.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization, a deltafill10 7mmx20cm coil (dlf100720, l14263) was being used as a first coil.The coil couldn't be advanced nor retrieved by the physician.The physician pulled the coil and the unspecified microcatheter (mc) at the same time.After inspection, it turns out to be stretched.The physician used a same like product.The procedure was successfully finished.There was no patient injury reported.No additional information is available.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation (mre) was performed for the finished device l14263 number, and no non-conformances related to the reported complaint condition were identified.With the information available and without the product available for analysis, the reported customer complaint of ¿detachable coil delivery system (dcs) - impeded in microcatheter with no loss of cerebral target position¿ and ¿coil - unraveled/stretched-in microcatheter¿ could not be confirmed.Based on the manufacturing record evaluation, there is no indication that the events are related to the device manufacturing process.The instructions for use (ifu) warns that if the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and without the return of the complaint device; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issues.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
DELTAFILL10 7MMX20CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key12647505
Report Number3008114965-2021-00519
Device Sequence Number19179593
Product Code KRD
UDI-Device Identifier10886704079408
UDI-Public10886704079408
Combination Product (Y/N)N
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberDLF100720
Device Catalogue NumberDLF100720
Device Lot NumberL14263
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2021
Supplement Date Received by Manufacturer12/01/2021
Initial Report FDA Received Date10/18/2021
Supplement Report FDA Received Date12/01/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/02/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED MICROCATHETER; UNSPECIFIED MICROCATHETER
Patient SexUnknown